Alert archive / Maryland / Flash Flood Warnings in 2004

Flash Flood Warning 82, NWS Baltimore/Washington

September 17, 2004Washington County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 17, 2004, 10:10 PM EDT for Washington County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2004, 10:10 PM EDT (02:10 UTC)
Expired
Sep 18, 2004, 12:15 AM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Washington County, MD

The radar

The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2004-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2004-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 180212
FFWLWX
MDC043-180415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 PM EDT FRI SEP 17 2004

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS RE-ISSUED A

* FLASH FLOOD WARNING FOR...
  WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND

* UNTIL 1215 AM EDT

* AT 1009 PM EDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN
  OVER THE WARNED AREA. ANOTHER INCH OR TWO IS POSSIBLE THROUGH      
  MIDNIGHT.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE BOONSBORO...HAGERSTOWN...LONG MEADOW AND WILLIAMSPORT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.

NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
STAY AWAY FROM DRAINAGE DITCHES AND STORM DRAINS AS THEY CAN BECOME
DEADLY TORRENTS AFTER HEAVY RAIN. TO ESCAPE RISING WATER MOVE UP TO
HIGHER GROUND.

LAT...LON 3973 7828 3970 7807 3961 7786 3941 7767
      3979 7749 3990 7811

$$
RDH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 4:06 PM EDT, 6 hours 4 minutes earlier.

Area forecast discussion, Sep 17, 4:06 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
406 PM EDT FRI SEP 17 2004

HONESTLY THIS HAS BEEN AN XTRMLY REACTIONARY SHIFT - HV SPENT MOST
OF DAY ISSUING PRODUCTS/GIVING BRIEFINGS/DOING INTERVIEWS. HVG BEEN
ON FOR THE PAST SVRL DAYS I HV AN UNDERSTANDING OF THE SYNOPTICS
BEHIND WHAT IS HAPPENING ATTM. XPCT WELL BE ISSUING MR TORS DURG
THE NEXT SVRL HRS. ALTHO WE HV NOT RCVD MUCH RAFL SO FAR STILL BLV
THAT IN TRPCL ENVIRONMENT LARGE AMTS OF RA COULD FALL IN SHORT AMT
OF TIME. WE HV DROPPED THE PSBL TOTALS TO 3-5.

IT LOOKS LK PCPN THREAT SHOULD BEGIN TO WANE IN THE NW SXN OF CWA
DURG SAT AFTN...BCMG BRZY AS WIND TURNS NRLY.

WOODY
&&

.LONG TERM (SAT NIGHT-FRI)

THERE WILL BE A TASTE OF FALL IN THE AIR EARLY NEXT WEEK AS CANADIAN
HIGH BUILDS IN. OVERNIGHT TEMPS EARLY NEXT WEEK WILL DROP INTO THE
40S IN SOME SPOTS OUT WEST WITH 50S MORE COMMON EAST. SKIES EXPECTED
TO CLEAR RAPIDLY SAT NIGHT AS MUCH DRIER AIR ADVECTS IN GUSTY NRLY
WINDS. DONT HAVE ANY MENTION OF PRECIP IN THE EXTENDED. WILL ONLY
HAVE TO DEAL WITH ANY RIVER FLOODING THAT MAY BE ONGOING.

ROSA
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 800 PM EDT SATURDAY FOR ZONE DCZ001.

TORNADO WATCH UNTIL 800 PM EDT FRIDAY FOR ZONE DCC001.

MD...FLOOD WATCH UNTIL 800 PM EDT SATURDAY FOR ZONES MDZ002>007...
MDZ009>011...MDZ013>014...MDZ016>018.

TORNADO WATCH UNTIL 800 PM EDT FRIDAY FOR ZONES MDC003...MDC009...
MDC017...MDC031...MDC033...MDC037.

TORNADO WATCH UNTIL 800 PM EDT FRIDAY FOR ZONES MDC005...MDC013...
MDC021...MDC025...MDC027...MDC043.

VA...TORNADO WARNING UNTIL 415 PM EDT FRIDAY FOR ZONES VAC113...
VAC157.

FLOOD WATCH UNTIL 800 PM EDT SATURDAY FOR ZONES
VAZ021...VAZ025>031...VAZ036>042...VAZ050>057.

WV...FLOOD WATCH UNTIL 800 PM EDT SATURDAY FOR ZONES WVZ048>055.

&&
Hazardous weather outlook, Sep 17, 11:29 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1129 AM EDT FRI SEP 17 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-180800-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
1129 AM EDT FRI SEP 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR NORTHERN VIRGINIA...MARYLAND...THE
PANHANDLE OF WEST VIRGINIA...AND THE DISTRICT OF COLUMBIA. RAINFALL
ASSOCIATED WITH THE REMNANTS OF IVAN WILL MOVE INTO THE AREA
THROUGH SATURDAY. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE
POSSIBLE. THIS COULD LEAD TO THE FLOODING OF LOW LYING AREAS...SMALL
STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...
THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SATURDAY. AS THE
RAIN CONTINUES...SIGNIFICANT RISES ON THE POTOMAC RIVER WILL BE
POSSIBLE...WITH SEVERAL LOCATIONS EXCEEDING FLOOD STAGE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Sep 17, 8:41 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT FRI SEP 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          LOVETTSVILLE            39.27N 77.64W
09/17/2004                   LOUDOUN            VA   AMATEUR RADIO

            JOHN WOLFORD AT ASH GEORGE TREES BLOCKING BRIDGE. RICKARD
            ROAD NORTH OF MILLTOWN ROAD BLOCKED BY DOWNED TREES.

&&

STRONG
Local storm report, Sep 17, 8:50 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT FRI SEP 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TORNADO          CULPEPER                38.47N 78.00W
09/17/2004                   CULPEPER           VA   AMATEUR RADIO

            SIGHTED

0420 PM     TORNADO          FRONT ROYAL             38.92N 78.18W
09/17/2004                   WARREN             VA   COUNTY OFFICIAL

            IN THE AREA. DEBRIS IN ROAD. FUNNEL SIGHTED

0420 PM     TORNADO          WOLFTOWN                38.36N 78.35W
09/17/2004                   MADISON            VA   EMERGENCY MNGR

            STRUCTURAL DAMAGE AND NUMEROUS TREES DOWN.

0425 PM     TORNADO          WARRENTON               38.72N 77.80W
09/17/2004                   FAUQUIER           VA   AMATEUR RADIO

            TORNADO REPORTED ON GROUND IN WARRENTON.

0427 PM     TORNADO          WARRENTON               39.72N 77.78W
09/17/2004                   FRANKLIN           MD   COUNTY OFFICIAL

            IN THE AREA. HOUSE COLLAPSED. TORNADO ON GROUND.

0429 PM     TORNADO          1 NE MASSAPONAX         38.20N 77.50W
09/17/2004                   SPOTSYLVANIA       VA   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND IN NEWCREST AREA.

0432 PM     TORNADO          WINCHESTER              39.17N 78.18W
09/17/2004                   CITY OF WINCHESTER VA   AMATEUR RADIO

            BUILDINGS COLLAPSED NEAR AIRPORT

0438 PM     TORNADO          FREDERICKSBURG          38.30N 77.49W
09/17/2004                   CITY OF FREDERICKS VA   UNKNOWN

            SIGHTED AT DIXON ST. AND RIVER

0442 PM     TORNADO          STONES CORNER           38.33N 77.39W
09/17/2004                   STAFFORD           VA   EMERGENCY MNGR

            TORNADO ON GROUND CHAPEL GREEN ROAD AND PERRYWINKLE LANE.

0510 PM     TORNADO          STAFFORD                38.42N 77.40W
09/17/2004                   STAFFORD           VA   LAW ENFORCEMENT

            LARGE TORNADO SIGHTED ON GROUND NEAR I-95 AND EXIT 140
            PARKRIDGE SECTION

0525 PM     TORNADO          STANARDSVILLE           38.30N 78.44W
09/17/2004                   GREENE             VA   EMERGENCY MNGR

            STRUCTURAL DAMAGE AND TREES DOWN.

0529 PM     TORNADO          WOODBRIDGE              38.64N 77.26W
09/17/2004                   PRINCE WILLIAM     VA   AMATEUR RADIO

            TORNADO REPORTED ON GROUND TRAVELLING NORTH-NORTHWEST.
            HOADLEY ROAD AND ROUTE 234.

0535 PM     TORNADO          HUGHESVILLE             39.10N 77.66W
09/17/2004                   LOUDOUN            VA   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HARMONY CHURCH ROAD.

0535 PM     TORNADO          RHOADESVILLE            38.27N 77.93W
09/17/2004                   ORANGE             VA   AMATEUR RADIO

            AROUND ROUTE 20 AND 621. 1 SHED DESTROYED. HORSE TRAILER.
            2 SILOS. TREE THROUGH HOUSE.

0540 PM     TORNADO          2 S MANASSAS            38.72N 77.49W
09/17/2004                   PRINCE WILLIAM     VA   AMATEUR RADIO

0544 PM     TORNADO          2 S MANASSAS            38.72N 77.49W
09/17/2004                   PRINCE WILLIAM     VA   AMATEUR RADIO

0546 PM     TORNADO          MIDDLETOWN              39.03N 78.28W
09/17/2004                   FREDERICK          VA   EMERGENCY MNGR

            WAYSTATION WAS HIT.

0552 PM     TORNADO          HAMILTON                39.13N 77.66W
09/17/2004                   LOUDOUN            VA   EMERGENCY MNGR

            DAMAGE IN HAMILTON AND PURCELLVILLE.

0555 PM     TORNADO          CENTREVILLE             38.85N 77.44W
09/17/2004                   FAIRFAX            VA   EMERGENCY MNGR

            1-66 AND ROUTE 28.

0556 PM     TORNADO          UNIONVILLE              38.26N 77.97W
09/17/2004                   ORANGE             VA   AMATEUR RADIO

            HUNDEREDS OF TREES DOWN. STRUCTURE DAMAGE.

0603 PM     TORNADO          LAHORE                  38.20N 77.97W
09/17/2004                   ORANGE             VA   AMATEUR RADIO

            522 TREES DOWN.

0612 PM     TORNADO          DULLES INTERNATIONAL AI 38.94N 77.46W
09/17/2004                   LOUDOUN            VA   NWS EMPLOYEE

            ON GROUND.

0612 PM     TORNADO          DULLES INTERNATIONAL AI 38.94N 77.46W
09/17/2004                   LOUDOUN            VA   NWS EMPLOYEE

            ON GROUND.

0621 PM     FLASH FLOOD      CROZET                  38.07N 78.70W
09/17/2004                   ALBEMARLE          VA   EMERGENCY MNGR

            OLD GARTH ROAD FLOODED OUT.

0625 PM     TORNADO          BRUNSWICK               39.32N 77.62W
09/17/2004                   FREDERICK          MD   AMATEUR RADIO

            ROOFS OFF. MAJOR TREE DAMAGE.

0630 PM     TORNADO          BOONSBORO               39.51N 77.66W
09/17/2004                   WASHINGTON         MD   EMERGENCY MNGR

            SEVERAL HOUSES DAMAGED BY FALLEN TREES.

0630 PM     TORNADO          3 E BERKELEY SPGS       39.63N 78.17W
09/17/2004                   MORGAN             WV   TRAINED SPOTTER

            TREES DOWN AND STRUCTURES DAMAGED ALONG EASTERN EDGE OF
            COUNTY. UNGER AND SLEEPY CREEK.

0630 PM     TORNADO          LOVETTSVILLE            39.27N 77.64W
09/17/2004                   LOUDOUN            VA   AMATEUR RADIO

            JOHN WOLFORD AT ASH GEORGE TREES BLOCKING BRIDGE. RICKARD
            ROAD NORTH OF MILLTOWN ROAD BLOCKED BY DOWNED TREES.

0638 PM     TORNADO          FAIRVIEW BEACH          38.33N 77.25W
09/17/2004                   KING GEORGE        VA   TRAINED SPOTTER

            ROUTE 218. TORNADO TOUCHDOWN.

0640 PM     TORNADO          1 W POOLESVILLE         39.14N 77.43W
09/17/2004                   MONTGOMERY         MD   EMERGENCY MNGR

            NUMEROUS STRUCTURES DAMAGED.

0642 PM     TORNADO          DICKERSON               39.22N 77.42W
09/17/2004                   MONTGOMERY         MD   EMERGENCY MNGR

            EDWARDS FERRY ROAD AREA DAMAGE REPORTED.

0755 PM     TORNADO          BUNKER HILL             39.33N 78.05W
09/17/2004                   BERKELEY           WV   EMERGENCY MNGR

            MOBILE HOMES DAMAGED.

0755 PM     TORNADO          INWOOD                  39.35N 78.05W
09/17/2004                   BERKELEY           WV   AMATEUR RADIO

            I-81 BETWEEN INWOOD AND MARTINSBURG SHUT DOWN IN BOTH
            DIRECTIONS DUE TO OVERTURNED CARS AND TRUCKS.

0800 PM     FLASH FLOOD      STEPHENS CITY           39.10N 78.22W
09/17/2004                   FREDERICK          VA   COUNTY OFFICIAL

            A FEW ROADS IMPASSABLE DUE TO HIGH WATER IN STEPHENS CITY
            AND MIDDLETOWN

0800 PM     FLASH FLOOD      CAPON BRIDGE            39.30N 78.44W
09/17/2004                   HAMPSHIRE          WV   COUNTY OFFICIAL

            ROADS REPORTED WASHED OUT IN EASTERN SECTIONS OF
            HAMPSHIRE COUNTY

0815 PM     FLASH FLOOD      FRONT ROYAL             38.92N 78.18W
09/17/2004                   WARREN             VA   COUNTY OFFICIAL

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER

&&
SUMMARY OF REPORTS RECEIVED BY NWS STERLING THROUGH 845 PM THIS
EVENING.

STRONG
Special weather statement, Sep 17, 9:05 PM EDT, 1 hour 5 minutes before
VAZ041-042-180130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
905 PM EDT FRI SEP 17 2004

VAZ041-042-180130-
FAUQUIER VA-LOUDOUN VA-
905 PM EDT FRI SEP 17 2004

...STRONG THUNDERSTORM MOVING NORTH INTO WESTERN LOUDOUN COUNTY...

AT 9:05 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
SOUTHWEST OF MIDDLEBURG IN NORTHERN FAUQUIER COUNTY...MOVING NORTH
INTO WESTERN LOUDOUN COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL
MIDNIGHT. RESIDENTS IN THESE AREAS NEED TO STAY TUNED IN CASE A
FUTURE WARNING IS ISSUED

ROGOWSKI
Special weather statement, Sep 17, 9:45 PM EDT, 25 minutes before
MDZ016-180215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT FRI SEP 17 2004

MDZ016-180215-
CHARLES MD-
945 PM EDT FRI SEP 17 2004

...STRONG THUNDERSTORM MOVING NORTH ACROSS CENTRAL CHARLES COUNTY...

AT 9:45 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH
ROTATION EAST OF LA PLATA...MOVING NORTH TOWARDS WHITE PLAINS AND ST
CHARLES. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. RESIDENTS
IN THESE AREAS NEED TO STAY TUNED IN CASE A FUTURE WARNING IS ISSUED

ROGOWSKI
Special weather statement, Sep 17, 9:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 PM EDT FRI SEP 17 2004

MDZ009-180215-
MONTGOMERY MD-
952 PM EDT FRI SEP 17 2004

...STRONG THUNDERSTORM MOVING NORTH ACROSS WESTERN MONTGOMERY
COUNTY...

AT 9:52 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH
ROTATION SOUTH OF THE TOWN OF NORTH POTOMAC...MOVING NORTH TOWARDS
GAITHERSBURG...GERMANTOWN...AND INTERSTATE 270. A TORNADO WATCH
REMAINS IN EFFECT UNTIL MIDNIGHT. RESIDENTS IN THESE AREAS NEED TO
STAY TUNED IN CASE A FUTURE WARNING IS ISSUED

ROGOWSKI
Local storm report, Sep 17, 10:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1000 PM EDT FRI SEP 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0959 PM     FLASH FLOOD      DUMFRIES                38.57N 77.33W
09/17/2004                   PRINCE WILLIAM     VA   COUNTY OFFICIAL

            HIGH WATER REPORTED ON ROADS IN DUMFRIES AND WOODBRIDGE

&&

RDH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:16 PM EDTTornado WarningLWXWashington44 min
Sep 17, 10:16 PM EDTFlash Flood WarningLWXAllegany119 min
Sep 18, 12:58 AM EDTFlash Flood WarningLWXAllegany, Washington3 hr
Sep 18, 3:48 AM EDTSevere Thunderstorm WarningLWXHarford27 min

Nearby

Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.